Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2005, 6:23 PM MDT for Utah County, Wasatch County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 6:23 PM MDT (00:23 UTC)
- Expired
- Jun 25, 2005, 7:09 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 131 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 260023 SVRSLC UTC049-051-260115- /O.NEW.KSLC.SV.W.0046.050626T0023Z-050626T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 623 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UTAH COUNTY IN UTAH THIS INCLUDES THE CITY OF PROVO NORTHERN WASATCH COUNTY IN UTAH THIS INCLUDES THE CITY OF HEBER CITY * UNTIL 715 PM MDT * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OREM...OR ABOUT NEAR PROVO...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBER CITY BY 655 PM MDT A WIND GUST TO 60 MPH WAS REPORTED IN PROVO AT 622 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4035 11180 4009 11154 4027 11098 4061 11136 $$ SEAMAN
2 follow-up statements
000 WWUS55 KSLC 260048 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 646 PM MDT SAT JUN 25 2005 UTC049-260056- /O.CAN.KSLC.SV.W.0046.000000T0000Z-050626T0115Z/ UTAH UT- 646 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR UTAH COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO WASATCH COUNTY...THUS THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR UTAH COUNTY HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING. LAT...LON 4046 11161 4019 11123 4027 11098 4061 11136 $$ UTC051-260115- /O.CON.KSLC.SV.W.0046.000000T0000Z-050626T0115Z/ WASATCH UT- 646 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MDT FOR NORTHERN WASATCH COUNTY... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...OR ABOUT 9 MILES WEST OF HEBER CITY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MIDWAY AND HEBER CITY BY 655 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 60 MPH AS IT PASSED THROUGH THE PROVO AREA. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING. LAT...LON 4046 11161 4019 11123 4027 11098 4061 11136 $$ SEAMAN
000 WWUS55 KSLC 260109 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 708 PM MDT SAT JUN 25 2005 UTC051-260118- /O.CAN.KSLC.SV.W.0046.000000T0000Z-050626T0115Z/ WASATCH UT- 708 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASATCH COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES A THREAT TO LIFE AND PROPERTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR WASATCH COUNTY HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING. LAT...LON 4046 11161 4019 11123 4027 11098 4061 11136 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:10 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:10 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT SAT JUN 25 2005
.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.
&&
.DISCUSSION...SCATTERED CONVECTION HAS DEVELOPED OVER THE AREA
THIS AFTERNOON. INNOCUOUS CELLS OVER THE WEST ARE PRODUCING STRONG
SURFACE WINDS WHILE STORMS OVER THE EAST HAVE BEEN BRINGING HEAVY
RAINS. SPC SVR WATCH BOX IN PLACE OVER NRN 2/3 OF FORECAST AREA.
ACTIVITY WILL PERSIST INTO TONIGHT AS UPPER LOW OVER WRN NV
GRADUALLY LIFTS OUT TO THE NE. THIS WILL BRING THE DRIER AIR NOW
OVER CENTRAL AND SRN NV INTO WRN UT SUPPRESSING ANY CONVECTION
TOMORROW. THE EAST MIGHT SEE ISOLATED DEVELOPMENT AS THAT
SIDE OF THE MTNS WILL BE SLOWER TO DRY. HOWEVER...THE MAIN UPPER TROF
REMAINS TO OUR WEST AND ADDITIONAL WEAK SHORT WAVES WILL GRAZE THE
FAR NORTH SUN NIGHT AND AGAIN MON. THE ENTIRE TROF MOVES EAST THRU
THE NRN ROCKIES TUE DRAGGING A COLD FRONT INTO THE NORTH BEHIND IT.
A WEAK UPPER LOW GETS LEFT BEHIND OFF THE CA COAST TUE. THE GFS
DRAGS THIS ACROSS THE AREA WED AND WED NIGHT WITH A THREAT OF
CONVECTION. FOR NOW...ADDED VERY LOW POPS FOR WED AFTERNOON UNTIL
CONFIDENCE IS GREATER THAT THIS FEATURE WILL ACTUALLY MOVE INLAND.
APPEARS AT THIS TIME THAT IT WILL BE DRY FOR THE END OF THE WEEK.
&&
.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.
&&
.AVIATION...SEE SLCTAFSLC FOR DETAILS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
SVR TSTM WATCH NRN 2/3 OF UT UNTIL 8 PM MDT.
WY...NONE.
&&
WILENSKYHazardous weather outlook, Jun 25, 6:29 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 AM MDT SAT JUN 25 2005 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 629 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING ATMOSPHERIC MOISTURE. SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE OR NO RAINFALL. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR DETAILS. AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON AND EVENING. A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
In the hours before
Local storm report, Jun 25, 4:20 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
420 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL TOOELE 40.54N 112.30W
06/25/2005 0.75 INCH TOOELE UT TRAINED SPOTTER
&&
DRBLocal storm report, Jun 25, 5:57 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
557 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST DELTA 39.35N 112.57W
06/25/2005 64 MPH MILLARD UT OFFICIAL NWS OBS
0415 PM HAIL TOOELE 40.54N 112.30W
06/25/2005 0.75 INCH TOOELE UT TRAINED SPOTTER
0545 PM HAIL GREEN RIVER 38.99N 110.17W
06/25/2005 0.75 INCH EMERY UT OFFICIAL NWS OBS
&&
DRBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:38 AM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 68 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.